MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/04/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: unknown ligasur; 030454 030454 endo gia r/or 45 2.5mm; 030412 030412 endo gia uni 60 2.5 dlu x6; 030454 030454 endo gia r/or 45 2.5mm; unknown endo gi unknown endo gia instrument (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the literature, a retrospective study evaluated the efficacy and safety of parenchymal transection by the vessel sealing device compared with the stapler technique in patients who underwent open elective hepatic resection between november 2011 and july 2014.There were a total of 138 patients: there are 69 patients in the stapler hepatectomy group.In the stapler group, universal staple with 60millimeter (mm) reload with 2.5mm staples were used for parenchymal division.Complications included: 6 deaths.Cause of death was not reported.Article: randomized clinical trial of stapler hepatectomy versus ligasure¿ transection in elective hepatic resection author: j.Fritzmann year:2018 publication: john wiley <(>&<)> sons ltd.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15833640
Report Number2647580-2022-04244
Device Sequence Number6097167
Product Code GDW
UDI-Device Identifier10884523002911
UDI-Public10884523002911
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030412
Device Catalogue Number030412
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Initial Report FDA Received Date11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age61 YR
Patient SexMale